MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 15; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 15; HYDROCEPHALUS MANAGEMENT
Model Number FV250T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The results show that the valve is not operating within the acceptable tolerance in vertical position.Internal inspection : after dismantling of the valve, clearly deposits were found in shuntassistant.Results: based on our investigation, we can determine an accelerated outflow at the valve.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a shuntassistant 15 (part # fv250t) was implanted during a procedure performed on (b)(6) 2018.According to the complainant, the shunt system was believed to be operating in underdrainage.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: unknown, weight: unknown, gender: male.Same event as medwatch # 3004721439-2021-00330.

Brand Name
SHUNTASSISTANT 15
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12934883
Report Number3004721439-2021-00331
Device Sequence Number20073005
Product Code JXG
UDI-Device Identifier04041906113100
UDI-Public4041906113100
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2021
Device Model NumberFV250T
Device Catalogue NumberFV250T
Device Lot Number20031853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale